Directory

Prof. Songnian CHEN

Prof. Songnian CHEN

Professor, Chair Professor

snchen@ust.hk

Academic qualification

  • PhD 1994 Princeton University, Economics
  • M.A. 1990 Rutgers University
  • B.Sc. 1986 Fudan University, China, Mathematics

ACADEMIC AND PROFESSIONAL EXPERIENCE

  • Professor of Economics, Hong Kong University of Science and Technology (HKUST), 2004-
  • Associate Professor of Economics, Hong Kong University of Science and Technology (HKUST), 2001- 2004
  • Assistant Professor of Economics, Hong Kong University of Science and Technology (HKUST), 1994-2000

PUBLICATIONS

Articles

  • Chen, S X. Lun, X. Zhou and Y. Zhou: Nonparametric Identification and Estimation of Truncated Regression Models with Heteroskedasticity, forthcoming in Econometric Theory
  • CHEN, S. and J. Si, H. Zhang and Y. Zhou: Root-N Consistent Estimation of A Panel Data Binary Response Model with Unknown Correlated Random Effects, forthcoming in Journal of Business and Economic Statistics.
  • CHEN, S. and S. Khan and X. Tang: Informational Content of Special Regressors in Heteroskedastic Binary Response Models, Journal of Econometrics, 193, July 2016, 162–182
  • CHEN, S. and H. Zhang,Binary: Quantile Regression with Local Polynomial Smoothing, Journal of Econometrics, 189, Nov. 2015, 24-40.
  • CHEN, S., C. Hsiao and L. Wang, “Measurement Errors and Censored Structural Latent Variables Models,” ECONOMETRIC THEORY, June 2012, 696-703.
  • CHEN, S. “Distribution-free Estimation of the Box-Cox Regression Model with Censoring,” ECONOMETRIC THEORY, June 2012, 680-695.
  • CHEN, S. and X. Zhou, “Semiparametric Estimation of a Truncated Regression Model,” JOURNAL OF ECONOMETRICS, 167, April, 2012, 297–304.
  • CHEN, S. and X. Zhou, “Semiparametric Estimation of a Bivariate Tobit Model,’’ JOURNAL OF ECONOMETRICS. 165, Dec. 2011, 266-274.
  • CHEN, S., “Root-N-Consistent Estimation of Fixed-Effect Panel Data Transformation Models with Censoring,” JOURNAL OF ECONOMETRICS, 159 Nov. 2010, 222-234.
  • CHEN, S. and Y. Zhou, “Semiparametric and Nonparametric Estimation of Sample Selection Models Under Symmetry,” JOURNAL OF ECONOMETRICS, 157 July 2010, 143-150.
  • CHEN, S., “An Integrated Maximum Score Estimator for a Generalized Censored Quantile Regression Model”, JOURNAL OF ECONOMETRICS, 155 March 2010, 90-98.
  • CHEN, S., "Nonparametric Identification and Estimation of Truncated Regression Models". REVIEW OF ECONOMIC STUDIES, Vol. 77(2010): 127-153.
  • CHEN, S. and S. Khan, "Quantile Estimation of Non-Stationary Panel Data Censored Regression Models with Factor loads". ECONOMETRIC THEORY, 24, no. 5 (2008): 1149-1173.
  • CHEN, S. and L. Zhou, "Local partial likelihood estimation in proportional hazards regression". ANNALS OF STATISTICS, 35 (2007): 888-916.
  • CHEN, S. and Y. Zhou, "Estimating a Generalized Correlation Coefficient for a Generalized Bivariate Probit Model". JOURNAL OF ECONOMETRICS, 141 (2007): 1100-1114.
  • Chen, S. and L. Zhou "Local Partial Likelihood Estimation in Proportional Hazards Model," Annals of Statistics, 35 (2007):888-916
  • Chen, S., G.B. Dahl and S. Khan, "Estimation of a Nonparametric Censored Regression Model with an Application to Unemployment Insurance Spells", Journal of American Statistical Association. Vol. 100, Number 469, 212-211, 2005
  • Chen, S. and S. Khan, "Rates of Convergence for Estimating Regression Coefficients in Heteroscedastic Discrete Response," Journal of Econometrics, 117, 245-278, 2003.
  • Chen, S. and S. Khan, "Root-n Consistent Estimation of Heteroskedastic Sample Selection Models," Econometric Theory, 19, 1040-1064, 2003.
  • "Rank Estimation of Transformation Models" Econometrica, 70, Chen, S., 1683-1696, 2002.
  • "Estimation of a Semilinear Censored Regression Model," Chen, S. and S. Khan, Econometric Theory, 17, 567-590, 2001
  • "Simple Resampling Methods for Censored Regression Quantiles," Journal of Econometrics, 99, 373-386, 2000
  • "Rank Estimation of a Location Parameter in the Binary Choice Model," Journal of Econometrics, 98, 317-334, 2000
  • "Estimating Censored Regression Models in the Presence of Nonparametric Multiplicative Heteroskedasticity," Chen, S. and S. Khan, Journal of Econometrics, 98, 283-316, 2000
  • "Efficient Estimation of a Binary Choice Model," Journal of Econometrics 96, 2000, 183-199.
  • "Distribution-free Estimation of the Random Coefficient Dummy Endogenous Variable Model," Journal of Econometrics, 91, 1999, 171-199.
  • "Semiparametric Estimation of a Location Parameter in the Binary Choice Model," Econometric Theory, 15, 79-98, 1999.
  • "Efficient Semiparametric Scoring Estimation of Sample Selection Models," Chen, S. and L-F Lee, Econometric Theory, 14, 423-462, 1998.
  • "Semiparametric Estimation of the Type 3 Tobit Model," Journal of Econometrics, 80, 1-35, 1997.

 


Professional Association Memberships

  • Econometric Society
  • Fellow, Journal of Econometrics
  • Associate editor, Journal of Econometrics, 2002 - 

RESEARCH INTERESTS

  • Econometrics